Universidad Complutense de Madrid
E-Prints Complutense

The Whitehead link, the Borromean rings and the knot 946 are universal.

Impacto

Descargas

Último año



Hilden, Hugh Michael y Lozano Imízcoz, María Teresa y Montesinos Amilibia, José María (1983) The Whitehead link, the Borromean rings and the knot 946 are universal. Collectanea mathematica, 34 (1). pp. 19-28. ISSN 0010-0757

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.

161kB

URL Oficial: http://www.collectanea.ub.edu/index.php/Collectanea/article/view/3575/4254




Resumen

W. Thurston proved the existence of universal links L⊂S3 which are defined by the property that every closed orientable 3-manifold is a branched covering over L⊂S3. The authors answered earlier [Bull. Amer. Math. Soc. (N.S.) 8 (1983), no. 3, 449–450;] Thurston's question of whether there are universal knots in the affirmative. In the paper under review, they start from the fact that every closed orientable 3-manifold is an irregular 3-fold covering over a negative closed braid, and proceed by changing the braid by certain moves which do not alter the covering manifold. Thus they arrive at the conclusion that the Whitehead link, the Borromean rings and the knot 946 are universal. Whether the figure-eight knot is universal remains an open question.


Tipo de documento:Artículo
Palabras clave:Borromean rings;
Materias:Ciencias > Matemáticas > Topología
Código ID:22051
Depositado:21 Jun 2013 16:21
Última Modificación:07 Feb 2014 10:40

Descargas en el último año

Sólo personal del repositorio: página de control del artículo